MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC ATELLICA IM TOTAL HCG (THCG) ASSAY; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

SIEMENS HEALTHCARE DIAGNOSTICS INC ATELLICA IM TOTAL HCG (THCG) ASSAY; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed a discordant elevated result for a 35-year-old female patient when running total hcg (thcg) on the atellica im 1600 analyzer.An initial low result was reported to the physician(s) who did not question the result.During routine evaluation, the sample was repeated on a different atellica im analyzer and a higher result was obtained.The sample was tested for troubleshooting two additional times on the both atellica im analyzers, and the results were higher than the two other results.A new sample was taken from the patient and the results were low and comparable to the initial result.There are no known reports of patient intervention or adverse health consequences due to the discordant, total hcg (thcg) results.
 
Additional Manufacturer Narrative
The customer from outside the united states observed a discordant elevated result for a 35-year-old female patient when running total hcg (thcg) on the atellica im 1600 analyzer.An initial low result was reported to the physician(s) who did not question the result.During routine evaluation, the sample was repeated on a different atellica im analyzer and a higher result was obtained.The sample was tested for troubleshooting two additional times on the both atellica im analyzers, and the results were higher than the two other results.A new sample was taken from the patient and the results were low and comparable to the initial result.The customer reports imprecise and discordant results for a single patient sample on the atellica im total hcg (thcg) assay with reagent lot 348.On (b)(6) 2023, the sample initially resulted in 2.8 miu/ml on atellica im ih02736.The same sample was repeated on (b)(6) 2023 and (b)(6) 2023 with results of 10.4, 41.6, and 36.6 miu/ml.The sample was not recentrifuged before being repeated.A new sample was collected from this patient on (b)(6) 2023 and tested multiple times with results of 2.4, 2.4, 2.6, and 2.8 miu/ml.These results confirmed the initial result and were believed to be correct.Biorad immunoassay plus quality control (qc) lot 85330 resulted within range on the day of this event.A review of the thcg calibration data showed acceptable results.Maintenance was up-to-date.The error logs were analyzed, and no hardware issues occurred around the time of the discordant result.The customer performed an impact analysis, and no other discordant results were identified.Based on available information, the cause of the discordant result is consistent with a sample integrity issue.A review of internal release data for atellica im thcg lot 348 shows acceptable performance.The customer is operational.The interpretation of results section of the atellica im instructions for use states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings.".

Brand Name
ATELLICA IM TOTAL HCG (THCG) ASSAY
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC
511 benedict ave
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
east walpole MA 02032
Manufacturer Contact
louise mclaughlin
333 coney st.
east walpole, MA 02032
7818564812
MDR Report Key17833861
Report Number1219913-2023-00245
Device Sequence Number6830567
Product Code DHA
UDI-Device Identifier00630414600024
UDI-Public00630414600024
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K192790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2023
Device Model NumberN/A
Device Catalogue Number10995689
Device Lot Number348
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/04/2023
Initial Report FDA Received Date09/28/2023
Date Device Manufactured12/07/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age35 YR
Patient SexFemale